Hail, Suffolk (C)
- When
- May 3, 10:45 PM EST
- Where
- Suffolk (C) County, Suffolk
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.733, -76.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 3, 8:25 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 925 PM EDT SAT MAY 3 2003 HAVE UPDATED THE GRIDS AND ZONES TO BUMP POPS UP A TAD...MAINLY OVER WESTERN COUNTIES...WHERE LIGHT RAIN OR SHOWERS ALREADY OCCURRING. LATEST WATER VAPOR IMAGERY SHOWING WELL DEFINED SHORT WAVE DROPPING ESE THRU ERN OH ATTM. VORT LOBE EXTENDING S OF THIS FEATURE...TO PROVIDE LIFT FROM WEST TO EAST OVER AREA OVERNIGHT...SO CHANCE OF SHOWERS STILL LOOKS VALID OVER MOST OF THE CWA. LOWEST POPS WILL BE RESERVED FOR THE SE ZONES...WHICH ARE WELL S OF THE VORT TRACK...WITH LESS OF AN EFFECT THERE. HAVE ALSO REMOVED THUNDER MENTION FROM THE WESTERN COUNTIES...AS INDICES IN RUC AND OTHER MODELS NOW SUGGEST AMS STABLE OVER FA. MARINE...HAVE TAKEN SCA DOWN FOR CHES BAY...BUT KEPT UP ELSEWHERE. SEAS AT DUCK PIER CLOSE TO 7 FT...4 TO 5 FT ELSEWHERE...AND WITH CONTINUING NE FLOW...PLAN TO KEEP FLAGS GOING ALONG THE COAST. FCSTID = 18 .AKQ... .MD...SCA ATLC CSTL WTRS FENWICK ISL TO CHINCOTEAGUE. .NC...SCA ATLC CSTL WTRS NC/VA BRDR TO CURRITUCK BCH LGT. .VA...SCA ATLC CSTL WTRS CHINCOTEAGUE TO NC/VA BRDR. REILLY
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-031600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT SAT MAY 03 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE END OF THE WEEK. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 19 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ. BROWN
The Norfolk radar (KAKQ), 47 km away, was scanning. The volume nearest the first event began at 03:42 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5362332.